MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ABC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ABC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 160656
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the 160656, abc probe 5 mm handswitching probe, 28 cm, was being used on (b)(6) 2025 during an unknown procedure on (b)(6) 2025 when it was reported ¿argon tip split and broke while in a patient today.No apparent harm to patient, no retained objects.Switched to new device and saved defective one".¿ the procedure was completed with the alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿stable¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 12 complaints, regarding 12 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised before use, inspect the cord insulation and handpiece integrity and condition.If damaged, chipped, cut, or nicked, do not use the handpiece/probe.Inspect the probe for any damage.Do not use if you suspect any damage is present.Notify the manufacturer immediately.Use of the handpiece without gas flow may cause severe tip damage.Make certain the abc connector is fully seated into the gas supply receptacle and make sure the gas supply hose does not become kinked or crimped.(always test for gas flow prior to surgical use by activating the handpiece and directing the active tip toward pooled fluid.Appropriate gas flow will result in fluid dispersion prior to establishment of argon beam.) we will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the 160656, abc probe 5 mm handswitching probe, 28 cm, was being used on(b)(6) 2025 during an unknown procedure on (b)(6) 2025 when it was reported ¿argon tip split and broke while in a patient today.No apparent harm to patient, no retained objects.Switched to new device and saved defective one".¿.The procedure was completed with the alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿stable¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ABC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21576794
Report Number3007305485-2025-00044
Device Sequence Number8346730
Product Code GEI
UDI-Device Identifier30653405003896
UDI-Public(01)30653405003896(17)290820(10)202408214
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number160656
Device Lot Number202408214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic